MedsChat.com

The People's Medicine Community ®
Drug Index: 

Stopped Taking Prednisone For Few Days.

Updated     3



Silver Gruft Says:
 
Hey,

I just wanted to know what might happen if I stopped taking prednisone for few days and then continue taking it like I am suppose to. The thing is I found out that I have Sarcoidosis so I have to take Prednisone for 3 months and I started out with one and a half(25mg) tablets for a month and then to one tablet for the second month and half for the third month and then stop. Well i've been on it for a month and I just reduced it to one tablet but I stopped taking it for few days cause I wanted to drink. So I drank about two days and about 30 beers and started to take one tablet a day like nothing happened. So what I'm asking is what might happen if I would stop taking it for one day for no reason and just continue taking it the next day like nothings happened.
thanks

Reply   Share   Report

Showing Replies 1 - 3 of 3 RSS Feed

Page of 1     Sorted By:

1
Silver Gruft Says:
 
I have read things what happens when u stop taking it for good just suddenly, but what if u just skip one or two days and continue like u are suppose to.

Reply   Share   Report     Helpful?  0 0 
2
Verwon Says:
 
Have you asked your doctor?

There shouldn't be any severe effects from just missing one dose, but I am not a doctor, so I really can't be certain.

http:/­/­www.medschat.com/­wiki/­Prednisone/­

In the future, you really shouldn't skip doses and should continue taking it and just abstain from drinking, while being treated with it.

Reply   Share   Report     Helpful?  0 0 
3
Ridgerunner007 Says:
 
I have been on Prednisone, for at least the past two years, for attacks of extreme treatment resistant Urticaria (Hives), my AMA Board Certified Dermatologist
allows me to "take as needed" prescribing me 100 tabs with 2 refills of the 5 mg size. I keep careful notes of my medicine usage. I have averaged exactly 130 to 135 days per year in 2010, and 2011, taking Prednisone, the only thing I have found since 2004 when I began my 1st hives attack, that landed me twice in the Emergency Room. I intially only took it as the "common 6 day remedy" why? to control the symptoms, of intense heat on my face, and irresistable consistent itching, that in itself, caused me, my face to breakout in red pimples, and even bleeding from my chin to the edge of my earlopes, to the top of my scalp.
The Prednisone, always stopped my Hives attacks, and also cleared up my face, like a miracle drug. Both a team of MD's twice very reluctant to prescribe me any Prednisone, including my Dermatologist, who began, prescribing it, only as a last resort, after failure, of too many prescription ointments, and pills, to list on this forum. My skin disorder has multiplied from a Dx of one to now a DX of 3 more skin disorders, effecting my face, and, off and on, to a lesser degree, on my ankles, or chest, etc. I start and stop the Prednisone, truely on a as needed basis, doses ranges from 10 mg, to as high as 20 mg. per day, for a span, on average, of a range of 3 to 8 days, with the average being about, 5 days of non stop usage. Side effects? Yes,
No. 1 Mood Swings
No. 2 Quick Weight Gain, most pronounced, in my
weight on the scales, my weight can vary, by
5 to 15 lbs, during, a hives attack, especially, if
they are back to back hives attacks, and, it shows
in my midsection, of my stomach, to the degree,
I have two sets of slacks for my wardrobe, as my
waist, can vary by 1.5 to two inches, due to not
being able to fit in my slacks. I am male, and, just
had my 60th birthday. I have a love/hate relation-
ship with this medication, I must add, that, my
former wife, a RN, and, adult family members,
have noticed, my mood swings, bordering, what
one would call "raging" or a watered down kind
of "Intermittent Explosive Disorder". I want the
readers to know, that, I have also been under,
the once a month supervision, of a Psychiatrist,
for 17 years, for the dx "Adult Attention Deficit
Disorder" with co-morbid, episodes of Depression
"even Major Depressive Disorder" which one
criteria, is two full weeks without any relief, and,
meeting other criteria. I have been what one
might call a child, or grown adult, with a nervous
disposition, in general, thus in my lifetime, have
had the Dx in my Adult youth of Generalized
Anxiety Disorder. Off and on of many benzo's,
in my history, also, abstinence from benzo's,
and the A to Z of the anti-depressants, from my
20's to my late 40's. With all of this being said,
My current Psychiatrist of 13 years, was
furious with me, in January 2012, as some
immediate family members, with my mood
swings, my Psychiatrist, changed my diagnosis,
to Bipolar I, two years ago, I feel because he was
not aware of the ongoing use of this Prednisone,
"when he discovered this, and, the amount I am
taking, he told me eyeball to eyeball he would not
put any Prednisone in his body. I have been
under his care, taking, 35 mg per day of C-II
Adderall, non stop, been examined by 3 other,
Psychiatrist's, who said, I have definetely A.D.D.
IMHO, both of my M.D's are perplexed,with my
mental health, and my physical health. I am
very concerned as well.........I have learned the
hard way, from some extensive dental oral
surgury, over the past 2 years, that the
addition of Oxycodone, (Percocet), or, the milder
Hydrocodone, (Vicodin), I develop hives, almost
with certainty, within 3 to 4 days of use of these
Opiates, (a entirely different issue) My first
severe attack of Urticaria, happened in Dec of
2003, and has grown from 30 days a year, to 9
yrs later, leveled out to what I have revealed. My
interpretation, of initial cause, was a combination
of decades, of exposure to high pressure sales,
(Stress), and, threats of a Divorce, that, became
a reality, and, a predisposition, from heredity, as
my grandmother who lived to be 106 yrs old,
had decades of Urticaria (hives) in her lifetime,
and, my 23 yr old neice, has been plagued with
skin and itching disorders, since she was a infant,
seeing MD's from Berlin Germany to M.D's all
over the USA, "no quick fixes" but her Mom
(my only sister) refuses to have her daughter take
Prednisone, and is currently furious, with me,
being so reliant on it, as she observes my
one would call" instablity of moods". I have
long ago tapered down use of amphetamines,
by 50%, and have taken two week breaks off, of
amphetamines, that, result, in a immediate,
"overnight Major Depressive Disorder" and sleep
my life away, and am emotionless..... Something,
has to give, as I have lost all of my friends, due to
my behavior, which, has induced isolation, as a
Divorced male, the past 5 years.

Reply   Share   Report     Helpful?  0 0 

Possibly Related Threads:

On prednisone for 7 days, stopped on a 20mg dose. Having bad withdrawals.. It's coming to the end of my 3rd day without prednisone.I was only suppose to take 40mg for 5 days. However I don...  2
taking prednisone more on then off for 5 YEARS... My mom has been on prenisone (5mg-20mg) for over five years now for the treatment of fibromyalgia. First the doctor thou...  2
50mg Prednisone daily for 5 days for tonsillitis Hey, I am having a horrible bout of tonsillitis with bad ear and throat pain. My doctor initially prescribed amoxicillin...  5
Baby's heartbeat stopped in 2 days after taking isoxsuprine I was 34 weeks pregnant to a healthy baby (yes, very healthy, as reflected in the ultrasound monitoring) at the time i w...  1
Taking prednisone I have 20mg prednisone tablet 3 tabs daily x3days, 2tabs dailyx3 then 1 tab daily 3x daily. This is going to be 2 strong...  1
prednisone over taking Hi I am freaking out. I am on 30 mg per day of prednisone. I take it in the morning around 7 am but accidentally took it...  1
5 day taking-side effects on prednisone 20mg i was prescribed the above once a day for 5 days...for seasonal allergy...cough and congestion. Will I suffer side effec...  1
prednisone 20 mg (Too scared to start taking it, is it as bad as its reputation?) What should I expect when taking one 20 mg of Prednisone daily for 14 days, and when should I taper off of it? ## Actual...  2
took generic topamax for only one month last yr and the arm leg tingling are still present . it allt it all began a few days after i started taking my one mo. of generic Topamax and the numbness in feet, arms and legs with sensations of short "zaps" accompanied t...  1
Regarding Lyrica, I was prescribed it for fibromyalgia in 2009, 50 mg. twice a day. I took it for three years. I stopped taking it a year & 1/2 ago I was prescribed Lyrica for fibromyalgia in 2009, 50 mg. twice a day, I took it for three years. It has messed up my lif...  2


Post a Reply

No registration is needed.
Simply fill out the form below.

1) Message: *
Please be as detailed as possible.


2) Your Name: *
You may use your first name, or for more privacy, make up a nickname.


3) Email Address: 
Optional. Always hidden. This allows us to notify you when a reply is posted here.


Subscribe to our Newsletter - Health News Headlines + Free RX Savings Card

4) Word Verification: *
Prevents SPAM.





Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.